Problems with generic adderall

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD Problems with generic adderall

Viewing 7 reply threads
  • Author
    Posts
    • #110262
      cancerrising
      Participant

      I’ve been on adderall (always generic) for a year and a half with no initial problems, but my last 3/4 refills have been from new manufacturers and I have been experiencing difficulty with them. My pharmacy gave me Teva’s generic 30mg ir for a little over a year, and it worked really well for me. Recently, I started getting Zydus’ generic and it honestly feels like I haven’t been taking anything at all — I’m fatigued all the time and I’m doing poorly in school due to inability to focus or complete assignments (similar to how I felt before taking adderall), but I’ve also noticed a steep decline in my mental health and extreme depression (may be unrelated, but it started around the same time). This isn’t ideal, but I didn’t really think much of it until a few days ago.

      So, I was given Aurobindo’s generic for the first time this week, and I started noticing that I’ve had trouble breathing on and off for 2-3 days. I didn’t initially see the connection, but I’ve noticed a consistent pattern of feeling like my throat was swollen and not breathing very well directly following when I take the medication. I considered that this may be just be anxiety, but using my inhaler alleviates the symptoms somewhat which doesn’t happen with anxiety-related breathing problems. I think I may be having a bad reaction to one of the inactive ingredients, but I haven’t found anything online that indicates what those ingredients are. I also have asthma that sometimes flares up out of nowhere and it’s possible that this is coincidental

      I looked online to find that a lot of people experience problems with switching manufacturers, specifically that some generics can negatively affect people’s moods and mental health, and that’s when I realized that my recent prolonged depression may be related to this. I’m wondering if anyone here has related experience with these two manufacturers, but more specifically if it’s possible that something in Aurobindo’s inactive ingredients is giving me breathing trouble. Also, if anyone has advice on what I can do to improve my experience with my current prescription and/or if it would be possible for me to switch back to Teva in the future, it would be greatly appreciated.

    • #110575
      Solomongrundy
      Participant

      I’m on the generic for teva doing 60 MG. I get super dizzy. I don’t know if the dizziness is due to taking too much or due to the manufacturer. It makes focusing hard as hell since frustration exacerbates the dizziness.

    • #110654
      Penny2
      Participant

      Hoping someone can help, diagnosed October 2018, with ADHD, started Adderall XR 5mg, switched to non extended and now on dextroamp 20mg twice a day, my issue is can a reaction start after you have been taking? I have been nervous with sides affects from day one and reading internet doesn’t help,I’ve been sick with a cold and was taking medicine for that and on Thursday morning i woke and notice my mouth felt numb and tongue thick feeling somewhat, as the day went gone I was obsessing over it thinking I was having a stroke or something, then I remembered all the cold Medicine I’ve taken, thinking itnhad something to do with that? Any thoughts? Am I just being super paronoid? Sorry for being so winded!

    • #110669
      ravinlunatic
      Participant

      Yes! I had been on adderall generics for a year or so with Teva and at the time, Barr. I always noticed when the mfg changed. I always contacted the mfg and was run thru the mill! Aurobindo is in Africa and it’s the worse generic ever! Teva was good, but gone way downhill. A few years ago Corepharma was horrible, but then I get one from Teva and it sucked, and then Corepharma was good! My research is that the additives are all the same from mfg to mfg, BUT, the generics (the FDA denies this but it’s TRUE) active ingredient can be 10 – 20% off from the name brand. WHAAAAAAAT?? THAT is messed up! I also read that you can request your pharmacy to NOT order from certain mfg’s but my pharmD said noway…they take what they can get. I think that’s a bunch of bull because I use the goodrx card and no pharmacy allows it on controlled substances any more so Sav-On is the last one I know of and they have no control over who they get orders from. Sometimes, they really want to fill my order and they I will get bottles of different mfg’s. NOW…I am using Northstar and it really is bad. I think the Russians are out to kill us! lol

    • #110670
      ravinlunatic
      Participant

      There is 2018 Netflix show called Take Your Pills. It’s eye-opening as far as the use of amphetamines. I wonder if we ALL don’t fit right into that information…hmm…just ravin’ here.

    • #117312
      k1512
      Participant

      I’m a bit late responding to this, but I came across this post while looking into whether others have reported issues with generic versions of Adderall and felt inclined to register to leave a comment because OP/others mentioned Teva specifically.

      In short: In light of new information, I started to worry that the many issues I’ve had with the effectiveness and dosage of my ADHD meds over the past year and a half might be related to the fact that the timing of when that started coincides with when I got new health insurance which meant that I started to get generics when previously I had only ever received name-brand Adderall (my old insurance specified that for some reason). This sounds really dumb now, but I never connected the changed effectiveness to the medication/insurance change because I thought it might be a lifestyle (work-life-sleep imbalance) thing… until today when I happened to hear an interview with an investigative journalist who just released a book about the generic drug manufacturing industry and looked into it further. The interview intrigued me so I went to Amazon to order the book and saw that a self-identified pharmacist left a review, saying (among other things) that a key lesson from the book was not to assume that all generic drugs are equivalent to brand name products. Looking into issues with generic vs. brand medications further, I saw several articles refer to a known instance in which the FDA pulled Teva’s generic version of Wellbutrin because it was determined NOT to be bioequivalent and this was only after years of patients taking it with really scary side effects…

      All that to say, I would be super attentive to any generic-related concerns and definitely would not be quick to dismiss any concerns when Teva generics are involved!!

      (if interested the book that piqued my interest in this is Bottle of Lies by Katherine Eban)

    • #137651
      hast223
      Participant

      I have been having similar issues with generic versions of the immediate release. Please please please take the time to report this info to the FDA. It is the only way that it has a chance at getting resolved. Here is the link. The more of us reporting these issues, the more likely we are to get a solution. https://www.accessdata.fda.gov/scripts/medwatch/index.cfm

    • #186491
      Terray24
      Participant

      Although this more than a year after your ordeal, I am having the same issue with Aurobindo. An awful tightness under the righ rib and difficulty breathing. I initially thought it was my seasonal asthma flaring up but when I stopped taking the medication for 3 days, The symptoms subsided. I take half of the dosage today ( 15mg) and I am experiencing the aforementioned side effects.
      I reported it to my doctor and pharmacist and they are willing to help me procure a different brand, as well as report this incident to the manufacturer and FDA.
      I am hoping that this post can help another person out there know that they are not alone.

Viewing 7 reply threads

You must be logged in to reply to this topic.